MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES, HOOK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES, HOOK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0279350501
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for investigation; therefore, the reported failure mode was not confirmed.The reported failure mode will be monitored for future reoccurrence.Alleged failure: outer layers of wands broke.Probable root cause: tip breaking due to design or manufacturing of electrode or ceramic: electrode design; welded electrodes- incomplete weld, weld too small, not located correctly mim; electrodes-variability in electrode material mixture, internal micro cracks, excessive re-grind, tool wear or rework; laser-variation in cnc control, loose threads or motor off, or laser focus off etch-over or under-etching voids in ball-forming process; ceramic design: variation in material mixture of ceramic, manufacturing workmanship errors, excessive glass binders leading to fractures; use error.The device manufacture date is not known.
 
Event or Problem Description
It was reported that the outer layer of the wand broke during a procedure.All pieces were removed and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Alleged failure: outer layers of wands broke.Probable root cause: tip breaking due to design or manufacturing of electrode or ceramic: electrode design welded electrodes- incomplete weld, weld too small, not located correctly mim electrodes-variability in electrode material mixture, internal micro cracks, excessive re-grind, tool wear or rework laser-variation in cnc control, loose threads or motor off, or laser focus off etch-over or under-etching voids in ball-forming process ceramic design: variation in material mixture of ceramic, manufacturing workmanship errors, excessive glass binders leading to fractures use error.The device manufacture date is not known.The product was not returned for investigation therefore the reported failure mode was not confirmed.The reported failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
RF 2 PROBES, HOOK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7545556
Report Number0002936485-2018-00460
Device Sequence Number217472
Product Code GEI
UDI-Device Identifier07613327056938
UDI-Public07613327056938
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0279350501
Device Lot Number1801CE212
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR